Alert archive / Massachusetts / High Surf Advisories in 2018

High Surf Advisory 1, NWS Boston/Norton, MA

July 21, 20184 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high surf advisory at Jul 21, 2018, 3:13 PM EDT for 4 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Jul 22, 2018, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2018, 3:13 PM EDT (19:13 UTC)
In effect from
Jul 22, 2018, 8:00 AM EDT
Expired
Jul 22, 2018, 7:00 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WHUS41 KBOX 211913
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
313 PM EDT Sat Jul 21 2018


MAZ020-022>024-RIZ006>008-220315-
/O.NEW.KBOX.SU.Y.0001.180722T1200Z-180722T2300Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
313 PM EDT Sat Jul 21 2018

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT SUNDAY...

The National Weather Service in Boston/Norton has issued a High
Surf Advisory, which is in effect from 8 AM to 7 PM EDT Sunday.

* LOCATIONS...Ocean exposed beaches of the south coast, Cape and
  Islands.

* TIMING...All Day Sunday.

* SURF ZONE IMPACTS...6 to 8 foot breakers possible. Large 
  breaking waves will be dangerous to anyone who enters the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A rip current, sometimes mistakenly called an undertow, is a
strong but narrow current of water flowing from the beach to the
surf zone. It can rapidly carry a swimmer into deeper water, and
exhaust an individual trying to swim against it.

If you are a poor swimmer and are caught in a rip current, swim
parallel to the beach until out of its pull, then swim back to
shore. Another means of escape for good swimmers is to ride the
current out until it dissipates, then swim back to shore outside
of the rip current.

Do not attempt to swim directly into the rip current, it can
exhaust and drown even the strongest swimmer.

Heed the advice of the beach patrol and swim only at guarded
beaches. Be especially cautious near piers and jetties, where rip
currents can be enhanced.

In addition, viewers of large surf should stay in safe areas well
away from possible splashover. Individual waves may be more than
twice the average wave height, which can sweep a person into the
water from what may seem to be a safe viewing area. Falling into
turbulent and sometimes rocky waters can result in injury that
reduces the chance of survival.

&&

$$

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
4 follow-up statements
766 
WHUS41 KBOX 220207
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1007 PM EDT Sat Jul 21 2018

MAZ020-022>024-RIZ006>008-221015-
/O.CON.KBOX.SU.Y.0001.180722T1200Z-180722T2300Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
1007 PM EDT Sat Jul 21 2018

...HIGH SURF ADVISORY FROM 8 AM TO 7 PM EDT SUNDAY...

* LOCATIONS...Ocean exposed beaches of the south coast, Cape and
  Islands.

* TIMING...All Day Sunday.

* SURF ZONE IMPACTS...6 to 8 foot breakers possible. Large 
  breaking waves will be dangerous to anyone who enters the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A rip current, sometimes mistakenly called an undertow, is a
strong but narrow current of water flowing from the beach to the
surf zone. It can rapidly carry a swimmer into deeper water, and
exhaust an individual trying to swim against it.

If you are a poor swimmer and are caught in a rip current, swim
parallel to the beach until out of its pull, then swim back to
shore. Another means of escape for good swimmers is to ride the
current out until it dissipates, then swim back to shore outside
of the rip current.

Do not attempt to swim directly into the rip current, it can
exhaust and drown even the strongest swimmer.

Heed the advice of the beach patrol and swim only at guarded
beaches. Be especially cautious near piers and jetties, where rip
currents can be enhanced.

In addition, viewers of large surf should stay in safe areas well
away from possible splashover. Individual waves may be more than
twice the average wave height, which can sweep a person into the
water from what may seem to be a safe viewing area. Falling into
turbulent and sometimes rocky waters can result in injury that
reduces the chance of survival.

&&

$$

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
021 
WHUS41 KBOX 220607
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
207 AM EDT Sun Jul 22 2018

MAZ020-022>024-RIZ006>008-221415-
/O.CON.KBOX.SU.Y.0001.180722T1200Z-180722T2300Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
207 AM EDT Sun Jul 22 2018

...HIGH SURF ADVISORY FROM 8 AM TO 7 PM EDT TODAY...

* LOCATIONS...Ocean exposed beaches of the south coast, Cape and
  Islands.

* TIMING...All day today.

* SURF ZONE IMPACTS...6 to 8 foot breakers possible. Large  
  breaking waves will be dangerous to anyone who enters the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A rip current, sometimes mistakenly called an undertow, is a
strong but narrow current of water flowing from the beach to the
surf zone. It can rapidly carry a swimmer into deeper water, and
exhaust an individual trying to swim against it.

If you are a poor swimmer and are caught in a rip current, swim
parallel to the beach until out of its pull, then swim back to
shore. Another means of escape for good swimmers is to ride the
current out until it dissipates, then swim back to shore outside
of the rip current.

Do not attempt to swim directly into the rip current, it can
exhaust and drown even the strongest swimmer.

Heed the advice of the beach patrol and swim only at guarded
beaches. Be especially cautious near piers and jetties, where rip
currents can be enhanced.

In addition, viewers of large surf should stay in safe areas well
away from possible splashover. Individual waves may be more than
twice the average wave height, which can sweep a person into the
water from what may seem to be a safe viewing area. Falling into
turbulent and sometimes rocky waters can result in injury that
reduces the chance of survival.

&&

$$

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
628 
WHUS41 KBOX 221449
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1049 AM EDT Sun Jul 22 2018


MAZ020-022>024-RIZ006>008-222300-
/O.CON.KBOX.SU.Y.0001.000000T0000Z-180722T2300Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
1049 AM EDT Sun Jul 22 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* LOCATIONS...Ocean exposed beaches of the south coast, Cape and
  Islands.

* TIMING...Through the afternoon.

* SURF ZONE IMPACTS...6 to 8 foot breakers possible. Large  
  breaking waves will be dangerous to anyone who enters the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A rip current, sometimes mistakenly called an undertow, is a
strong but narrow current of water flowing from the beach to the
surf zone. It can rapidly carry a swimmer into deeper water, and
exhaust an individual trying to swim against it.

If you are a poor swimmer and are caught in a rip current, swim
parallel to the beach until out of its pull, then swim back to
shore. Another means of escape for good swimmers is to ride the
current out until it dissipates, then swim back to shore outside
of the rip current.

Do not attempt to swim directly into the rip current, it can
exhaust and drown even the strongest swimmer.

Heed the advice of the beach patrol and swim only at guarded
beaches. Be especially cautious near piers and jetties, where rip
currents can be enhanced.

In addition, viewers of large surf should stay in safe areas well
away from possible splashover. Individual waves may be more than
twice the average wave height, which can sweep a person into the
water from what may seem to be a safe viewing area. Falling into
turbulent and sometimes rocky waters can result in injury that
reduces the chance of survival.

&&

$$

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
459 
WHUS41 KBOX 221938
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
338 PM EDT Sun Jul 22 2018

MAZ020-022>024-RIZ006>008-222300-
/O.CON.KBOX.SU.Y.0001.000000T0000Z-180722T2300Z/
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
338 PM EDT Sun Jul 22 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* LOCATIONS...Ocean exposed beaches of the south coast, Cape, and
  Islands.

* TIMING...Into early this evening.

* SURF ZONE IMPACTS...6 to 8 foot breakers possible. Large  
  breaking waves will be dangerous to anyone who enters the surf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A rip current, sometimes mistakenly called an undertow, is a
strong but narrow current of water flowing from the beach to the
surf zone. It can rapidly carry a swimmer into deeper water, and
exhaust an individual trying to swim against it.

If you are a poor swimmer and are caught in a rip current, swim
parallel to the beach until out of its pull, then swim back to
shore. Another means of escape for good swimmers is to ride the
current out until it dissipates, then swim back to shore outside
of the rip current.

Do not attempt to swim directly into the rip current, it can
exhaust and drown even the strongest swimmer.

Heed the advice of the beach patrol and swim only at guarded
beaches. Be especially cautious near piers and jetties, where rip
currents can be enhanced.

In addition, viewers of large surf should stay in safe areas well
away from possible splashover. Individual waves may be more than
twice the average wave height, which can sweep a person into the
water from what may seem to be a safe viewing area. Falling into
turbulent and sometimes rocky waters can result in injury that
reduces the chance of survival.

&&

$$

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jul 21, 9:46 AM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 21, 9:46 AM EDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
946 AM EDT Sat Jul 21 2018

.SYNOPSIS...
High pressure over the Gulf of Maine provides another dry day across
New England along with comfortable humidity. Low pressure with tropical
moisture moves northward along the New Jersey coast tonight with
its attending warm front approaching New England. This setup will
bringing showers and thunderstorms with torrential downpours and
gusty winds tonight into Sunday. Bermuda high pressure then builds
west toward southern New England next week bringing tropical humidity
and warm temperatures. Scattered showers and thunderstorms are possible
Monday and again Thursday with drier conditions likely Tue and Wed.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

945 am update...

Plenty of sunshine late this morning...except for a bit of
strato CU across northwest MA and some low clouds across the
Cape/Islands. Given the strong July sunshine...we should see
this erode some by afternoon before it returns towards evening.

Otherwise, as previous forecaster stated one more pleasant day
with comfortable humidity levels with high pressure located
across the Gulf of Maine. Highs should be well up into the 70s
to the lower 80s in most locations...but probably only top out
in the lower 70s along the immediate coast with the onshore
flow.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight into Sunday...

*/ Highlights...

 - Highly anomalous synoptic setup for mid July
 - Tropical downpours, excessive rainfall, potential flooding
 - Embedded thunderstorms, possible severe weather elements
 - High shear, low instability, potential for brief spin-ups
 - However a measure of uncertainty, set-up bears watching

*/ Overview...

Sub-tropical low rotating round a negatively tilted cut-off closed
low across the Mid-Atlantic coast NW into Upstate NY. An attendant
anomalous S to N low-level wind / precipitable water axis, low-level
convergent beneath broad diffluence, along a lifting warm front to
the sub-tropical low. Deep moist profile with high shear, especially
0-1 km, low instability. Forecasting a slug of tropical downpour /
thunderstorm activity during the early morning hours, potentially
evolving further later Sunday within the warm sector as sunshine
breaks out over S New England. Potential severe weather elements,
flooding possible, a highly anomalous situation for mid July.

However, sub-tropical low focus rotating into, as mentioned prior,
the NYC tri-state region into Upstate NY. A low-level focus is still
possible into S New England, however the system is transitional as a
mid to upper level ridge builds into the region, heights rising. A
measure of uncertainty.

Split between mesoscale and global runs for the 36-48 hour period.
Difference in axis of heavy rainfall with global guidance leaning E
over the W leaning mesoscale guidance. It is perhaps an outcome of
mesoscale guidance beyond 36 hours which tends to do poorly. Not
much clarity from ensemble means / probabilistics, as well as CIPS
Analogs. Threats are there, but nailing them down remains difficult.
Break down the potential threats below.

*/ Discussion...

Flooding...
Potential for tropical downpours, pockets of +1"/hr rainfall rates,
yielding 1-2" total rainfall amounts, locally higher. Leaning with
an initial burst of rainfall along a convergent low-level jet, then
S to N training of tropical elements. Deep, warm column moisture,
precipitable waters 2.0-2.5", high freezing level heights, efficient
rainfall processes. Sultry environment with mid 70s dewpoints, H85
dewpoints +15C. Instability present, conditionally unstable profile,
invoking updrafts, heavy rain potential. Localized flooding is
possible.

However low confidence. Spread continues within mesoscale and global
forecast guidance. No clear signals within ensemble probabilistic
guidance and means. Greater heavy rain focus may occur towards the
Delaware River Valley. Meanwhile H5 ridge / rising heights building
into the region during the forecast period. Can't rule out a S-N
training of tropical elements, potential flooding over New England,
but not enough clarity / consistency to warrant any flood headlines.
Still a challenge to nail things down.

Winds...
Combined with potential heavy rain and/or severe weather elements,
forecast S gusts around 35 mph. Roughly around 2 kft agl sustained
winds 40-50 mph per forecast model consensus ahead of the sub-trop
low. GEFS / SREF +5 standard deviation low-level S flow, highly
anomalous for mid July. Waters not as cold, low-level inversions not
as stout. Can't rule out locally higher gusts up as high as 45 mph
especially with potential heavy rain / thunderstorms. Impacts
especially along S-coastal New England around Sunday morning
possibly continuing through the day with any breakout sunshine
within the warm sector.

Tornado / Waterspout...
Potential for a brief spin-up. A high shear, low instability setup.
Echoes of recent Concord and Revere early morning tornadoes which
had a similar environment. Allegory to a landfalling tropical rain-
band associated with a cyclone, the interaction with terrain and
subsequent frictional component could potentially aid in a brief
spin-up for the early morning period with any onshore thunderstorm.
Then focus on later in the day within the warm sector. Continued low-
level jet / shear within weak, subtle synoptic scale forcing as
heights rise with the enhancing Atlantic ridge. Can't rule out
additional break-out midday into the afternoon activity. Low LCLs
throughout with dewpoints getting into the mid 70s. SREF probs
highlighting a high probability of exceeding 0-1 km helicity over
150 m2/s2, and some indication of sigtor's over 1.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...

* Tropical humidity through at least Thursday
* Greatest risk for showers/T-storms Sun ngt-Mon & again Thu
* Drier weather possible Tue and Wed

Sunday night...

Tropical moisture plume aligned along the eastern seaboard into New
England via deep southerly flow courtesy of anomalous 597 dam ridge
south of the Maritimes and a closed low over the eastern Great
Lakes/OH Valley. Within this tropical moist conveyor belt scattered
showers and embedded thunder will continue across southern New
England. Global guidance and the NAM indicating torrential downpours
possible. This combined with ongoing convection during the day
Sunday will yield a low risk of localized flash flood threat. WPC
recognizes this with a slight risk in their excessive rainfall
graphic. However given the time range here still enough uncertainty
to hold off on a Flash Flood Watch but later shifts may have to
consider pending model trends. Otherwise oppressive tropical
humidity within this airmass along with warm overnight temps given
dew pts of 70-75. Breezy as well in response to lingering southerly
low level jet.

Monday...

Anomalous subtropical ridge retrogrades westward into New England
with 594 dam heights into the region! These rising heights shifts
tropical moisture plume westward into NY state as the day
progresses. Thus drier weather advecting into the area from east to
west as seen in model PWAT and K indices fields decreasing. Yes, not
your typical advection pattern. So risk for showers in the morning
and then a drying trend from off the ocean into eastern MA trending
westward in the afternoon. Given rising heights/warming temps aloft
will not include thunder in the forecast. Very tropical feel to the
day with highs 80-85 and dew pts in the mid 70s!

Tuesday and Wednesday...

Good agreement among ensembles and deterministic data sets for
subtropical ridge to continue building westward into New England
with 500 mb heights of 591-594 dam across southern New England. This
will shunt tropical moisture plume north and west of our region.
Thus Tue and Wed could turn out to be mainly dry given subsidence
and deep layer dry air aloft. However can/t rule out a few tropical
isolated low top showers. Tropical airmass will remain over the
region with highs 80-85 and dew pts 70-75. Other than some patchy
morning fog possible, could be looking at two good beach days
especially across Cape Cod and Nantucket, closest to the subtropical
ridge...a taste of Bermuda weather.
.
Thursday...

Ensembles and deterministic guidance both suggest northern stream
trough enters the Great lakes. This provides cyclonic flow into New
England along with cold front approaching New England. Thus
probability of showers and T-storms on the increase. Warm and humid
conditions continue with highs 80-85 and dew pts 70-75.

Friday...

Ensembles suggest FROPA sometime Fri-Sat time period so expecting
the tropical humidity to finally break. However still warm with
ensembles offering +16C or so at 850 mb over New England.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...Moderate to high confidence.

Today...Mainly VFR conditions continue through the afternoon.
The exception is mainly across the Cape/Islands where some IFR
to even LIFR on Nantucket were impacting the region late this
morning. The strong July sun angle may allow this to scatter out
for a time this afternoon before returning toward evening.
Always tricky with these low clouds...so will continue to
monitor trends closely.

Tonight...
Lowering IFR-LIFR, widespread. RA with embedded +RA/TSRA towards
early morning Sunday, roughly after 6z. Gusty winds possible
25-35 kts with TSRA. Both CIG and VSBY impacts.

Sunday...
IFR-LIFR slowly lifting through the day towards MVFR to low-end
VFR. Some locations may remain IFR throughout. Morning widespread
RA with embedded +RA/TSRA becoming more localized along a S-N
band. Continued strong to severe weather potential with gusty
winds.

KBOS Terminal...VFR conditions probably hold into late
afternoon/early this evening before conditions deteriorate.
Increasing E onshore flow. Onset wet- weather towards early
morning Sunday with gusty winds, potential +RA/TSRA.

KBDL Terminal...VFR conditions probably hold into late
afternoon/early evening before conditions deteriorate tonight.
Lowering conditions overnight Saturday into Sunday morning with
onset of widespread RA, embedded +RA/TSRA elements with TSRA
potentially being strong to severe.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance SHRA, slight chance TSRA, patchy BR.

Monday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA, patchy BR.

Monday Night: Mainly MVFR, with local IFR possible. Chance
SHRA.

Tuesday through Tuesday Night: Mainly VFR, with areas MVFR
possible. Chance SHRA.

Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

*/ Highlights...

 - A Gale Watch continues for Narragansett Bay and the waters
   south of Rhode Island for tonight and Sunday.

 - A Small Craft Advisory has been issued for all other waters
   for tonight and Sunday.

*/ Discussion...

Today...
Increasing onshore E flow ahead of a lifting warm front. Will
see marine stratus / fog envelop the waters, advect towards the
shore during the day. Low visibility possible.

Tonight through Sunday...
A storm system will be moving N along the mid-Atlantic coast
and passing well W of the waters by Sunday. A strong warm front
will be moving across the waters tonight into Sunday morning.
Showers and thunderstorms with torrential rain and gusty winds
are expected late Saturday night into Sunday.

Gale force wind gusts are possible, hence the Gale Watch in the
waters along the RI coast. Winds are forecast to be upwards of
30 knots over all other waters late tonight and Sunday, but it
is possible that portions of these areas may need to be upgraded
to Gales in subsequent forecasts. In addition, there is the
threat of a brief spin of a waterspout.

Continued marine stratus / fog, the threat of low visibility.
Strong wind and wave action, there is the threat of high surf
especially along S-coastal New England, wave action building up
to 10 feet. This will also pose the threat of dangerous rip
currents.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 9 ft. Chance of rain
showers, slight chance of thunderstorms, patchy fog. Visibility
1 to 3 nm.

Monday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers, patchy fog. Local visibility 1 to 3 nm.

Monday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.

Tuesday through Tuesday Night: Winds less than 25 kt. Seas up
to 5 ft.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 2 AM to 6 PM EDT Sunday for
     ANZ230>234-250-251-254-255.
     Gale Watch from late tonight through Sunday afternoon for
     ANZ235>237-256.

&&

SYNOPSIS...Nocera/Sipprell
NEAR TERM...Frank
SHORT TERM...Sipprell
LONG TERM...Nocera/Sipprell
AVIATION...Frank/Nocera/Sipprell
MARINE...Nocera/Sipprell
Hazardous weather outlook, Jul 21, 2:58 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
258 PM EDT Sat Jul 21 2018

CTZ002>004-MAZ002>019-021-026-RIZ001>005-221900-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
258 PM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is the risk for very localized urban flash flooding early
Sunday morning through Sunday afternoon anywhere west of the Cape Cod
Canal. This would occur if 1 to 2 inches of rain occurred in less
than an hour in our typically prone locations.

The overall severe weather threat on Sunday is low...but an isolated
thunderstorm or two with gusty winds is possible. The threat for a
brief tornado/waterspout appears to be diminishing...but still can
not be completely ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ020-022>024-RIZ006>008-221900-
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-
Washington RI-Newport RI-Block Island RI-
258 PM EDT Sat Jul 21 2018

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT SUNDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is the risk for very localized urban flash flooding early
Sunday morning through Sunday afternoon anywhere west of the Cape Cod
Canal. This would occur if 1 to 2 inches of rain occurred in less
than an hour in our typically prone locations.

The overall severe weather threat on Sunday is low...but an isolated
thunderstorm or two with gusty winds is possible. The threat for a
brief tornado/waterspout appears to be diminishing...but still can
not be completely ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-221900-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
258 PM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is the low risk for a few strong thunderstorms with gusty winds
on Sunday and a brief waterspout can not be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

High Surf Advisories in Massachusetts, 2018High Surf Advisories in Rhode Island, 2018Every high surf advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.